Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 152, NWS Wilmington, NC

August 29, 2011Dillon County, Marlboro County, South Carolina; Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 29, 2011, 8:44 PM EDT for Dillon County, Marlboro County, South Carolina; Robeson County, North Carolina. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2011, 8:44 PM EDT (00:44 UTC)
Expired
Aug 29, 2011, 9:45 PM EDT
In force
61 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Robeson County, NC, Dillon County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 107 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 9:20 PM EDTTSTM WND DMGParkton, NCTREE DOWN AT THE INTERSECTION OF WEST DAVID AND PARNELL STREET.
Aug 29, 9:50 PM EDTTSTM WND DMG1 E Lumberton, NCTREE DOWN ON HWY 72.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 3:56 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WUUS52 KILM 300044
SVRILM
NCC155-SCC033-069-300145-
/O.NEW.KILM.SV.W.0152.110830T0044Z-110830T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
844 PM EDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHEASTERN MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
  ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 945 PM EDT

* AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES NORTH OF MCCOLL TO BENNETTSVILLE...AND MOVING EAST AT
  10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   DUNBAR...
   CLIO...
   MAXTON...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3490 7893 3474 7885 3470 7881 3464 7882
      3457 7885 3452 7886 3452 7977 3480 7967
      3464 7946 3477 7934 3482 7936 3484 7935
      3484 7919 3494 7905 3495 7902
TIME...MOT...LOC 0044Z 270DEG 10KT 3477 7957 3461 7963

$$

BACON
1 follow-up statement
337 
WWUS52 KILM 300118
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
918 PM EDT MON AUG 29 2011

SCC033-069-300127-
/O.CAN.KILM.SV.W.0152.000000T0000Z-110830T0145Z/
MARLBORO SC-DILLON SC-
918 PM EDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DILLON AND
NORTHEASTERN MARLBORO COUNTIES IS CANCELED...

AT 914 PM...THE STORMS THAT PROMPTED THE WARNING HAVE MOVED EAST 
INTO ROBESON COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3490 7893 3474 7885 3469 7881 3464 7882
      3457 7885 3452 7886 3452 7933 3463 7946
      3477 7934 3482 7936 3484 7935 3484 7919
      3494 7905 3495 7902
TIME...MOT...LOC 0117Z 272DEG 19KT 3482 7917 3460 7935

$$

NCC155-300145-
/O.CON.KILM.SV.W.0152.000000T0000Z-110830T0145Z/
ROBESON NC-
918 PM EDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR ROBESON COUNTY...

AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM RED SPRINGS TO RAEMON...MOVING EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHANNON...
ROWLAND...ELROD...PURVIS...PEMBROKE...BUIE...RENNERT...LUMBER
BRIDGE...REX...RAYNHAM...PARKTON...MCDONALD...HOWELLSVILLE...
HESTERTOWN...ST. PAULS AND LUMBERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3490 7893 3474 7885 3469 7881 3464 7882
      3457 7885 3452 7886 3452 7933 3463 7946
      3477 7934 3482 7936 3484 7935 3484 7919
      3494 7905 3495 7902
TIME...MOT...LOC 0117Z 272DEG 19KT 3482 7917 3460 7935

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 8:33 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 29, 8:33 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
833 PM EDT MON AUG 29 2011

.SYNOPSIS...
AN UPPER-LEVEL IMPULSE AND A WEAK COLD FRONT WILL BRING THE ONLY
CHANCE FOR RAIN TONIGHT INTO TUESDAY MORNING. HIGH PRESSURE WILL
FOLLOW LATER TUESDAY AND PERSIST FOR MOST OF THE WEEK...WITH DRY
WEATHER AND NEAR NORMAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 6:55 PM MONDAY...SEA BREEZE HAS PUSHED SURFACE BOUNDARY INLAND
AND NVA IN THE WAKE OF A FEATURE RESPONSIBLE FOR CONVECTION EARLIER
OFFSHORE HAS LIMITED ACTIVITY ALONG THE COAST TO ALMOST NOTHING.
DIFFERENT STORY INLAND WHERE STRONG SHORTWAVE IS ALLOWING
CONVECTION TO ORGANIZE. FORECAST DILEMMA IS HOW FAR THIS CONVECTION
MAKES IT EAST. 1800 UTC MODELS ARE INSISTENT ON THIS HAPPENING WITH
THE SHORTWAVE AND THE FRONT PUSHING BACK TO THE SOUTHEAST. FOR THIS
REASON I HAVE ELEVATED POPS QUITE A BIT FOR THE OVERNIGHT HOURS ALL
AREAS. ALSO INCREASED CLOUD COVER AND MIN TEMPERATURES. SEVERE
THREAT SEEMS TO BE DIMINISHING WITH THE HEATING OF THE DAY BUT STILL
PLENTY OF DOWNDRAFT CAPE TO TAP IN THE NEXT COUPLE OF HOURS. WATCH
CONTINUES THROUGH 11 PM.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 2:00 PM MONDAY...PROGRESSIVE MID LEVEL TROUGH WILL BE REPLACED BY
RIDGING WEDNESDAY ALTHOUGH THE FLOW WILL REMAIN SLIGHTLY FROM THE
NORTHWEST. AT THE SURFACE...HIGH PRESSURE WILL BUILD DOWN FROM THE
NORTHEAST THROUGH THE PERIOD. THIS WILL ALLOW COOL ALMOST FALL LIKE
TEMPERATURES TO DEVELOP ESPECIALLY THURSDAY MORNING WHERE LOWER 60S
WILL BE COMMON. REGARDING POPS CANT COMPLETELY RULE OUT ACTIVITY
WITH ENOUGH LOW LEVEL MOISTURE REMAINING TUESDAY VIA THE SEA BREEZE.
PROFILES ARE JUST TOO DRY FROM TOP TO BOTTOM WEDNESDAY. WITHOUT THE
LUXURY OF VERIFICATION FOR THE NEW AIRMASS WILL OPT FOR A BLEND OF
THE WARMER MET NUMBERS...WHICH MIGHT MAKE MORE SENSE VIA THE SLOW
NATURE OF THE COLD AIR ADVECTION AND THE COOLER MAV NUMBERS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 2:00 PM MONDAY...THURSDAY WILL BRING NORTHWESTERLY FLOW ALOFT
WHILE HIGH PRESSURE AT THE SURFACE RIDGES IN FROM THE NNE. BOTH WILL
PROVIDE A SOURCE FOR RELATIVELY DRY AIR SO THE DAY SHOULD STAY
RAIN-FREE DESPITE SOME WEAK SHORTWAVES RIPPLING BY NOT FAR TO OUR
NORTH. TEMPS WILL BE RIGHT NEAR CLIMO. UPPER PATTERN AMPLIFIES ON
FRIDAY AS UPPER RIDGING BUILDS OVER MS/OH VALLEYS AND A TROUGH
DEEPENS OFF THE MIDATLANTIC COAST. FLOW ALOFT VEERS TO NNW AND
SURFACE HIGH SHOWS LITTLE MOVEMENT. THE DRY AIR SOURCES WILL THUS
REMAIN UNFETTERED AND FRIDAY WILL ONCE AGAIN BE DRY AND SEASONABLE.
THE UPPER RIDGE TO OUR WEST BECOMES SUPPRESSED BY SATURDAY AS A VERY
BROAD BELT OF WESTERLIES PUSHES INTO THE NORTHERN PLAINS AND WESTERN
GREAT LAKES. EVENTUALLY THIS JET WILL DEEPEN A TROUGH OVER THE OHIO
VALLEY THAT COULD PUSH A FRONT INTO THE CAROLINAS BY THE END OF THE
PERIOD. RAIN CHANCES WILL FINALLY RETURN TO THE FORECAST ON MONDAY.

&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
AS OF 00Z...CURRENT RADAR DEPICTS A CLUSTER OF SHRA/TSRA PROPAGATING
EASTWARD TOWARDS THE AREA. THOUGH THIS CONVECTION IS SLOWLY
WEAKENING...IT IS LIKELY THAT IT WILL AFFECT THE INLAND TERMINALS
THIS EVENING. THEREFORE...HAVE INCLUDED A VCTS AT KLBT/KFLO OVER THE
NEXT COUPLE OF HOURS. CONVECTION COULD CREATE BRIEF MVFR
RESTRICTIONS. ALSO...CURRENT MVFR CIG AND VSBY RESTRICTIONS AT
KMYR/KCRE. EXPECT THIS TO LAST FOR THE NEXT FEW HOURS.
OVERNIGHT...THE CHANCE FOR ISOLATED TO SCATTERED CONVECTION WILL
SPREAD ACROSS THE AREA INTO THE COASTAL SITES. GIVEN
UNCERTAINTY...HAVE OPTED TO INCLUDE ONLY VCTS ATTM.

OVERNIGHT INTO EARLY TUESDAY MORNING...A CHANCE OF SHRA/TSRA WILL
SLOWLY DIMINISH AS THE MORNING PROGRESSES. LATEST GUIDANCE AND
SOUNDINGS SUPPORT THE POSSIBILITY OF A LOW STRATUS LAYER
DEVELOPING...POSSIBLY CREATING MVFR RESTRICTIONS AT KLBT/KFLO. FOR
KILM/KCRE/KMYR...HAVE INTRODUCED A LLVL CLOUD LAYER...BUT KEPT AT
SCT FOR NOW...INTRODUCING THE POTENTIAL FOR FOG DEVELOPMENT GIVEN
LIGHT WINDS AND RESIDUAL MOISTURE. EXPECT LLVL JET TO AT INLAND
SITES TO NOT SUPPORT ANY FOG DEVELOPMENT...THOUGH CANNOT RULE OUT
ATTM. WINDS OVERNIGHT WILL BE NORTHEAST AROUND 8 KTS AT THE INLAND
SITES...AND NEAR CALM AT THE COASTAL SITES. BY DAYBREAK...EXPECT VFR
TO PREVAIL...WITH NORTHEAST WINDS SHIFTING TO THE EAST BY THE
AFTERNOON WITH WIND SPEEDS AOB 10 KTS.

EXTENDED OUTLOOK...PATCHY MORNING FOG EXPECTED WEDNESDAY AND
THURSDAY MORNINGS...WITH ISOLATED/SCATTERED SHOWERS AND
THUNDERSTORMS THURSDAY AFTERNOON THROUGH SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 6:50 PM MONDAY...ESSENTIALLY NO CHANGES TO COASTAL WATERS
FORECAST. STILL EXPECT A WIND SHIFT TO NORTHEAST JUST AFTER
MIDNIGHT. EXPECT CONVECTION TO FIRE AS WELL WITH STRONG MID LEVEL
DYNAMICS. GOOD CHANCE OF A SMW OR MARINE WEATHER STATEMENT TO BE
ISSUED AS EARLIER CONVECTION HAS BEEN LADEN WITH STRONG OUTFLOW
BOUNDARIES.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 2:00 PM MONDAY...NORTHEASTERLY FLOW THROUGH THE PERIOD AS HIGH
PRESSURE BUILDS IN. WIND FIELDS THROUGH 850MB SHOW AT LEAST THREE
DISTINCT SURGES MOVING ACROSS. ONE TUESDAY...ONE WEDNESDAY AFTERNOON
AND ONE THURSDAY MORNING. ALWAYS TOUGH TO TIME THESE EXACTLY BUT I
DO HAVE THE WINDS ON THE HIGHER END OF THE 10-15 KNOT RANGE
CORRESPONDING TO EACH OF THESE PERIODS. SWAN SEAS ARE 2-4 FEET WITH
MOSTLY WIND WAVES. A VERY SUBTLE SWELL COMPONENT DOES DEVELOP LATE
IN THE PERIOD.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 2:00 PM MONDAY...WIND WILL BE OUT OF THE NORTHEAST ON THURSDAY AS
HIGH PRESSURE SITS CENTERED OVER THE NEW ENGLAND STATES WHILE A
RIDGE AXIS EXTENDS DOWN INTO THE CAROLINAS. SEAS WILL AVERAGE 2 TO 4
FT AND BE COMPRISED OF BOTH A 6 SECOND NE WIND WAVE AND AN 8 SEC
EASTERLY 8 SEC WAVE. ATMOSPHERIC CHANGES FRIDAY AND SATURDAY WILL BE
MINOR AND CONFINED TO THE UPPER LEVELS...WITH LITTLE CHANGES NOTED
AFFECTING THE SURFACE PRESSURE PATTERN AND THUS THE WINDS. WIND AND
SEAS FORECAST WILL REMAIN RELATIVELY STEADY. THERE COULD BE SOME
VEERING ON SATURDAY AS THE SURFACE HIGH WEAKENS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...SHK
SHORT TERM...SHK
LONG TERM...MBB
AVIATION...SGL
Hazardous weather outlook, Aug 29, 4:22 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
422 PM EDT MON AUG 29 2011

AMZ250-252-254-256-302030-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
422 PM EDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STORMS COULD MOVE OFF THE COAST FROM THE MAINLAND AND
BRIEFLY PRODUCE 30 KT OR GREATER WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-302030-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
422 PM EDT MON AUG 29 2011

...SEVERE THUNDERSTORM WATCH 817 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS WITH A SECONDARY
AFFECT FROM HAIL 1 INCH OR GREATER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

In the hours before

Special weather statement, Aug 29, 4:48 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
448 PM EDT MON AUG 29 2011

SCZ032-033-039-053-292115-
FLORENCE-INLAND HORRY-MARION-WILLIAMSBURG-
448 PM EDT MON AUG 29 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...WILLIAMSBURG...
FLORENCE AND MARION COUNTIES THROUGH 515 PM EDT...

AT 448 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STUCKEY...OR ABOUT 18 MILES SOUTHEAST OF LAKE CITY...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE BRITTON NECK...GRESHAM...HEMINGWAY...
HENRY...INDIANTOWN...JOHNSONVILLE...KINGSBURG...OUTLAND...POSTON AND
STUCKEY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3374 7962 3405 7940 3393 7917 3377 7931
      3378 7933 3374 7936 3369 7941 3366 7942
      3364 7944
TIME...MOT...LOC 2048Z 214DEG 18KT 3377 7946

BACON
Special weather statement, Aug 29, 5:15 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
515 PM EDT MON AUG 29 2011

NCZ099-109-292215-
COLUMBUS-INLAND BRUNSWICK-
515 PM EDT MON AUG 29 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK AND COLUMBUS
COUNTIES THROUGH 615 PM EDT...

AT 515 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES EAST OF MAKATOKA...OR ABOUT 14 MILES SOUTHWEST OF LELAND...
MOVING NORTHWEST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE MAKATOKA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3414 7853 3433 7834 3419 7809 3403 7819
TIME...MOT...LOC 2115Z 117DEG 6KT 3415 7823

BACON
Local storm report, Aug 29, 6:12 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
612 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     5 WNW GRESHAM           33.94N  79.50W
08/29/2011                   FLORENCE           SC   911 CALL CENTER

            TREE DOWN NEAR INTERSECTION OF OLD RIVER ROAD AND
            MCWHITE CIRCLE. TIME OF EVENT ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1100532

LACORTE
Local storm report, Aug 29, 6:14 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
614 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     5 SE PAMPLICO           33.95N  79.50W
08/29/2011                   FLORENCE           SC   911 CALL CENTER

            TREE DOWN ON THOMAS LANE NEAR OLD RIVER ROAD. TIME OF
            EVENT ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1100533

LACORTE
Local storm report, Aug 29, 6:25 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 SE LAKE CITY          33.84N  79.71W
08/29/2011                   FLORENCE           SC   911 CALL CENTER

            TREE DOWN ON JOHNSONVILLE HWY NEAR MCCLAM ROAD. TIME OF
            EVENT ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1100534

LACORTE
Special weather statement, Aug 29, 7:56 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
756 PM EDT MON AUG 29 2011

SCZ017-300100-
MARLBORO-
756 PM EDT MON AUG 29 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARLBORO COUNTY THROUGH 900
PM EDT...

AT 756 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF WALLACE...OR ABOUT OVER CHERAW...MOVING EAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...CLIO...
DUNBAR...MCCOLL...WALLACE...BLENHEIM AND TATUM.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3480 7967 3463 7946 3460 7946 3441 7957
      3446 7975 3447 7973 3449 7972 3452 7976
      3449 7979 3451 7983 3460 7981 3462 7978
      3465 7982 3468 7986 3475 7990 3477 7994
      3481 7993
TIME...MOT...LOC 2356Z 277DEG 15KT 3463 7987

BACON

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 9:39 PM EDTSevere Thunderstorm WarningILMBladen, Robeson66 min
Aug 29, 10:39 PM EDTSevere Thunderstorm WarningILMBladen60 min
Aug 30, 12:40 AM EDTAreal Flood AdvisoryILMPender3 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.